Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 24, 2021, 7:57 PM CDT for Brewster County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 24, 2021, 8:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS84 KMAF 250057 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 757 PM CDT Sat Jul 24 2021 TXZ277>279-250145- Central Brewster County TX-Davis Mountains Foothills TX- Davis Mountains TX- 757 PM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 845 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near Marathon, or 23 miles southeast of Alpine, moving north at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Marathon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3005 10318 3004 10344 3046 10359 3045 10319 TIME...MOT...LOC 0057Z 167DEG 24KT 3017 10333 $$ 88
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:28 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 24, 5:28 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 528 PM CDT Sat Jul 24 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 523 PM CDT Sat Jul 24 2021 VFR conditions will prevail next 24 hours in light return flow. Scattered convection will diminish w/loss of diurnal heating, w/best chances at KFST. Forecast soundings develop a widespread cu field late Sunday morning, w/bases initially 4.5-6 kft AGL, and more convection possible Sunday afternoon, especially invof KHOB. && .SHORT TERM... (This afternoon through Sunday night) Issued at 152 PM CDT Sat Jul 24 2021 As the 80s song goes, the heat is on. We have enjoyed a recent period of below average temperatures as high pressure normally centered close to West Texas in the summer, has instead been located over the western states where they have been plagued by heat. That is starting to change with the high pressure out west breaking down and repositioning over the South Plains. Southerly low level winds will advect warmer temperatures out of northern Mexico causing temperatures to increase both today and tomorrow. Fortunately, the upper jet is located far enough south to dampen the high enough so heights remain near normal, so while temperatures will be hot this weekend they will not be too far from normal. Radar is already showing convection developing west of the Pecos River today and more activity is expected later this afternoon and evening with peak heating before diminishing overnight. Subsidence associated with the upper high will increase Sunday and storms should be more isolated in coverage. Shear is weak so storms will remain below severe levels. && .LONG TERM... (Monday through Friday) Issued at 152 PM CDT Sat Jul 24 2021 The long term will be mainly dictated by the strength and positioning of the ridge to the north as it settles over the central plains. Near to above normal height pattern will allow for temps to trend slightly above normal for Mon/Tue before we see a slight shift in the upper pattern. Global models are keying on a transient tropical piece that rotates out of the Gulf and moves west under the guide of the ridge. The piece isn't overly strong, but certainly favors a wetter solution compared to blended guidance, so upped PoPs over most of the forecast area for Wednesday when the piece is progged to reach the area. Outside that, it's ridging for days with isolated to scattered convection in the far western areas, mainly our high terrain focal points in the Davis and Guadalupes. Temps will drop for mid-week with our disturbance, but we'll see them come back to near and above normal by Thu, onward. Lows will settle into the upper-60s and 70s areawide. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 98 71 97 / 10 0 0 0 Carlsbad 71 95 71 95 / 20 20 10 10 Dryden 73 100 71 99 / 10 0 0 0 Fort Stockton 72 98 71 99 / 20 10 0 0 Guadalupe Pass 66 87 69 88 / 40 30 20 10 Hobbs 70 94 69 94 / 10 20 10 10 Marfa 63 90 61 92 / 40 30 10 10 Midland Intl Airport 72 98 71 97 / 10 10 0 0 Odessa 73 98 71 97 / 10 10 0 0 Wink 74 100 72 100 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...44 LONG TERM....88 AVIATION...44
Hazardous weather outlook, Jul 24, 12:58 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1258 PM CDT Sat Jul 24 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-251800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1258 PM CDT Sat Jul 24 2021 /1158 AM MDT Sat Jul 24 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected across Southeast New Mexico, western Permian Basin, and the Trans Pecos with gusty winds, lightning, and brief heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday No widespread hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 24, 2:28 PM CDT, 5 hours 29 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 228 PM CDT Sat Jul 24 2021 TXZ075-242000- Pecos TX- 228 PM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 300 PM CDT... At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Fort Stockton. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Stockton. This includes Interstate 10 between mile markers 262 and 276. LAT...LON 3076 10278 3089 10286 3101 10268 3077 10255 TIME...MOT...LOC 1928Z 245DEG 3KT 3084 10275 10
Special weather statement, Jul 24, 3:02 PM CDT, 4 hours 55 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 302 PM CDT Sat Jul 24 2021 TXZ075-242045- Pecos TX- 302 PM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 345 PM CDT... At 302 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Fort Stockton, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of central Pecos County. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3064 10259 3064 10288 3083 10282 3083 10269 TIME...MOT...LOC 2002Z 341DEG 9KT 3077 10275 44
Special weather statement, Jul 24, 3:46 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
346 PM CDT Sat Jul 24 2021
TXZ075-242130-
Pecos TX-
346 PM CDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 430 PM
CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Fort Stockton, moving southwest at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sierra Madera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3088 10275 3082 10264 3077 10263 3043 10288
3066 10314
TIME...MOT...LOC 2046Z 045DEG 13KT 3068 10288
88Special weather statement, Jul 24, 5:34 PM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 534 PM CDT Sat Jul 24 2021 TXZ051-052-062-063-242315- Midland TX-Martin TX-Glasscock TX-Howard TX- 534 PM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLASSCOCK... NORTHEASTERN MIDLAND...SOUTHWESTERN HOWARD AND SOUTHEASTERN MARTIN COUNTIES UNTIL 615 PM CDT... At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near Stanton, or 11 miles northeast of Greenwood. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Stanton, Lomax and Stanton Municipal Aiport. This includes Interstate 20 between mile markers 152 and 165. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3210 10161 3199 10173 3212 10190 3227 10172 TIME...MOT...LOC 2234Z 131DEG 2KT 3211 10173 88
Special weather statement, Jul 24, 7:57 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 757 PM CDT Sat Jul 24 2021 TXZ277>279-250145- Central Brewster County TX-Davis Mountains Foothills TX- Davis Mountains TX- 757 PM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 845 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near Marathon, or 23 miles southeast of Alpine, moving north at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Marathon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3005 10318 3004 10344 3046 10359 3045 10319 TIME...MOT...LOC 0057Z 167DEG 24KT 3017 10333 88
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:01 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Jul 25, 4:40 AM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Jul 25, 3:40 PM CDT | Special Weather Statement | MAF | 50 min | |
| Jul 25, 4:44 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Jul 25, 5:28 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jul 25, 5:50 PM CDT | Special Weather Statement | MAF | Andrews | 25 min |
| Jul 25, 6:16 PM CDT | Special Weather Statement | MAF | Andrews | 44 min |
| Jul 25, 6:19 PM CDT | Special Weather Statement | MAF | Crane | 41 min |
| Jul 25, 6:34 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 34 min |
| Jul 25, 6:58 PM CDT | Special Weather Statement | MAF | Crane | 47 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.